MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824350
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Chest Pain (1776); Non specific EKG/ECG Changes (1817)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that stent fracture, chest pain, and st segment elevation occurred.The target lesion was located in the mildly tortuous and moderately calcified proximal left anterior descending artery (lad).A 3.50 x 24mm synergy xd drug-eluting stent was advanced for direct stenting.Following stent implantation, post dilation was performed with a 3.5 nc emerge balloon catheter.A hazy spot was seen within the mid portion of the stent and it was thought that the stent had fractured.The patient started having chest pain and st elevation, so two non-boston scientific stents were placed in the hazy area where the stent was thought to be fractured and the procedure was completed.The patient immediately started recovering.The patient was fully recovered and discharged the next day.
 
Additional Manufacturer Narrative
E1- initial reporter address 1: (b)(6).The device was not returned, therefore device analysis could not be performed.A review of a short angiographic video and two angiographic images provided by the site was performed.The two images showed a deployed stent in left anterior descending artery (lad) without flow contrast.A narrowing was noted in the distal section of the deployed stent but no gaps suggesting stent deformation were observed.The second still image showed the narrowing to be resolved.The two second video clip showed views under flow contrast of the left main arteries with the distal end of the guidecatheter also visible at the left main ostium.The stent was shown deployed on a bend traversed by a guidewire.The contrast assessment shot did not show any restricted or hazy flow regions.The review could not identify the alleged stent fracture as no strut displacement was noted on the lad deployed stent.A constricted region was noted on the distal section of the stent but this was noted to be resolved in a second photo provided by the customer.The short clip shows good flow movement within the left main arteries and no deformation of the deployed stent in lad.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14472832
Report Number2134265-2022-05482
Device Sequence Number4516152
Product Code NIQ
UDI-Device Identifier08714729981060
UDI-Public08714729981060
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model NumberH7493941824350
Device Lot Number0027372349
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown